MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® RESUSCITATION MODEL 100; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported a complaint of the burnt smell during the use of the autopulse platform (sn (b)(4) could not be confirmed during the platform investigation.The secondary complaint of the platform stopped compressions was confirmed during the archive data review and the functional testing.The cause for the reported complaint, based on the archive data review, was due to user advisory (ua) 07 (discrepancy between load 1 and load 2 too large) error message, as a result of a defective load cell module.The cracked bottom enclosure and defective load cell module were likely attributed to mishandling, such as a drop.Upon visual inspection, unrelated to the reported complaint, noticed a cracked bottom enclosure.The probable root cause for the observed physical damage could be due to user mishandling such as a drop.The bottom enclosure needs to be replaced to address the observed physical damage.In addition, unrelated to the reported complaint, the encoder driveshaft of the platform does not rotate smoothly and exhibits binding and resistance due to a sticky clutch plate.This type of driveshaft issue is characteristic of the wear and tear of the platform.The impact of a sticky clutch was not severe enough to make the platform non-functional.Deburring of the clutch plate needs to be performed to remedy the encoder driveshaft issue.The autopulse platform was manufactured in march 2017 and is 5 years old, and reached the expected service life of 5 years.The autopulse platform passed the initial functional testing without any fault or error.During further testing, the platform failed the load cell characterization test as the load cell module exceeded normal parameters.The defective load cell module needs to be replaced to remedy the (ua) 07 error.A review of the archive data showed multiple (ua) 07 error messages to have occurred around the customer's reported event date, thus confirming the reported complaint.Waiting for customer approval for service repair.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaints reported for autopulse platform with serial number (b)(4).
 
Event or Problem Description
During the patient use, the user noticed a burnt smell from the autopulse platform (sn (b)(4) and the platform stopped compressions.There were no error messages displayed on the autopulse platform.No consequences or impact to the patient.

Brand Name
AUTOPULSE® RESUSCITATION MODEL 100
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave,
san jose, CA 95131
4084192922
MDR Report Key14261580
Report Number3010617000-2022-00432
Device Sequence Number4439056
Product Code DRM
UDI-Device Identifier00849111001090
UDI-Public00849111001090
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date05/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown